MAUDE Adverse Event Report: CORDIS CASHEL SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS CASHEL SI AVANTI+ 7F STD W/GW NO OBT; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 504607X
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17833744 presented no issues during the manufacturing process that can be related to the reported event.The device has not yet been returned to the manufacture.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 7f avanti+ w/gw no obt sheath introducer was opened and noticed an oily substance around the hub area.There was no reported patient injury.Additionally units with the same lot number were removed but not confirmed to be damaged.There was not any damage noted to the packaging.There were not any other anomalies noted to the device upon opening.The package was completely sealed.The entire lot associated with this device was pulled for precaution.
 
Additional Manufacturer Narrative
A 7f avanti 7f std w/gw no obt catheter sheath introducer (csi) was opened and an oily substance around the hub area was noticed.There was no reported patient injury.Additionally, units with the same lot number were removed but not confirmed to be damaged.There was no damage noted to the packaging.There were no other anomalies noted to the device upon opening.The package was completely sealed.The entire lot associated with this device was pulled for precaution.After further review, per the sales rep, "it seems as though they all are somewhat oily.It is not visible but to the touch it feels it".Further clarification was received from the sales rep stating "one was used in the case when they noticed the oily substance and discarded it.Of the remaining devices, not all were opened¿.A non-sterile avanti + 7f std w/gw no obt along with a mini guidewire and vessel dilator were returned for analysis inside a plastic bag.Per visual analysis, an oily substance was observed on the surface of the csi valve.No other anomalies were observed.In addition, eight sterile units of avanti + 7f std w/gw no obt were received inside of a plastic bag.The seals of all the product packaging were intact.The integrity of the sterile pouches was not compromised.The returned units show an oily substance on the valve of the csi.No other anomalies were observed on the returned product (see pictures).Infrared spectroscopy (ftir analysis) identification technique was performed to the non-sterile unit to determine the composition of the oily substance observed on the csi valve received.The ir spectrum obtained from the csi valve showed that valve is made of polyethylene and the oily substance was identified as mdx fluid; since characteristic ir bands were found on the spectrum corresponding to this material.Mdx fluid is a lubricant usually applied to csi valves during manufacturing process.A product history record (phr) review of lot 17833744 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box - foreign material in sterile package¿ was not confirmed through analysis of the returned devices since the material (mdx) is inherent to the manufacturing process of the device and not considered foreign.However, as the customer is not aware of the manufacturing process of the unit, this material could appear as foreign, and the presence of the substance was confirmed.It should be noted that the mdx fluid is biocompatible, and these devices are safe to be used with the fluid.The medical fluid is intended to lubricate the interaction between the vessel dilator and the gasket component.According to the instructions for use, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Additional Manufacturer Narrative
Corrections have been made to event.Additionally, please find corrected conclusion below.Two 7f avanti + 7f std w/gw no obt catheter sheath introducers (csi) were opened and an oily substance around the hub area was noticed.One of the devices was used in a case when they noticed the oily substance.There were eight additional units with the same lot number that were pulled for precaution but not confirmed to be damaged.There was no reported patient injury.There was no damage noted to the packaging.There were no other anomalies noted to the device upon opening.The packages were completely sealed.It seems as though they all are somewhat oily.It is not visible but to the touch it feels it.One of the two opened devices was discarded, and the other device is available for analysis.A non-sterile avanti + 7f std w/gw no obt along with a mini guidewire and vessel dilator were returned for analysis inside a plastic bag.Per visual analysis, an oily substance was observed on the surface of the csi valve.No other anomalies were observed.In addition, eight sterile units of avanti + 7f std w/gw no obt were received inside of a plastic bag.The seals of all the product packaging were intact.The integrity of the sterile pouches was not compromised.The returned units show an oily substance on the valve of the csi.No other anomalies were observed on the returned product.Infrared spectroscopy (ftir analysis) identification technique was performed to the non-sterile unit to determine the composition of the oily substance observed on the csi valve received.The ir spectrum obtained from the csi valve showed that valve is made of polyethylene and the oily substance was identified as mdx fluid; since characteristic ir bands were found on the spectrum corresponding to this material.Mdx fluid is a lubricant usually applied to csi valves during manufacturing process.A product history record (phr) review of lot 17833744 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The second opened device was not returned for analysis.A product history record (phr) review of lot 1783374 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿packaging/pouch/box - foreign material in sterile package¿ was not confirmed through analysis of the returned device since the material (mdx) is inherent to the manufacturing process of the device and not considered foreign.However, as the customer is not aware of the manufacturing process of the unit, this material could appear as foreign, and the presence of the substance was confirmed.It should be noted that the mdx fluid is biocompatible, and these devices are safe to be used with the fluid.The medical fluid is intended to lubricate the interaction between the vessel dilator and the gasket component.According to the instructions for use, which is not intended as a mitigation of risk, ¿do not use if package is open or damaged.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr review, the procedure films nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
Two 7f avanti + 7f std w/gw no obt catheter sheath introducers (csi) were opened and an oily substance around the hub area was noticed.One of the devices was used in a case when they noticed the oily substance.There were eight additional units with the same lot number that were pulled for precaution but not confirmed to be damaged.There was no reported patient injury.There was no damage noted to the packaging.There were no other anomalies noted to the device upon opening.The packages were completely sealed.It seems as though they all are somewhat oily.It is not visible but to the touch it feels it.One of the two opened devices was discarded, and the other device is available for analysis.
 
Additional Manufacturer Narrative
One non-sterile avanti + 7f std w/gw no obt along with a mini guidewire and vessel dilator were received for analysis inside a plastic bag.Per visual analysis, an oily substance was observed on the surface of the csi valve.No other anomalies were observed.Infrared spectroscopy (ftir analysis) identification technique was performed to determine the composition of the oily substance observed on the csi valve received.The ir spectrum obtained from the csi valve showed that valve is made of polyethylene and the oily substance was identified as mdx fluid; since characteristic ir bands were found on the spectrum corresponding to this material.Mdx fluid is a lubricant usually applied to csi valves during manufacturing process.

Brand Name
SI AVANTI+ 7F STD W/GW NO OBT
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key8881492
Report Number9616099-2019-03133
Device Sequence Number16203729
Product Code DRE
UDI-Device Identifier20705032010105
UDI-Public20705032010105
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number504607X
Device Catalogue Number504607X
Device Lot Number17833744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2019
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer08/26/2019
12/06/2019
12/06/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date09/24/2019
12/20/2019
12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1